Welcome to the Gallbladder Forum! This is a place to ask your personal questions about gallbladder issues and receive personal answers from medical experts. You will also find other members who share your interest in the subject of gallbladders.
Hi there! not sure if you remember me or not. We exchanged postings awhile ago & I shared my bad experience with you I had with a ENT performing a negligent sinus surgery, as well as being told I had a hiatal hernia. I had asked your advice about discontinuing protonix if I don't have a hiatal hernia. Your advice was to ween off protonix by switching to pepcid or Zantac. Well, I visited my gastro/hepatologist for a issue with high liver enzymes. He asked why I was taking protonix. Therefore, I explained how a ENT diagnosed me with a hiatal hernia when in fact my symptoms at the time were actually caused from a allergic reaction to allergy drops he provided to me. Well, needless to say once I told the Gastro. the procedure he did when he made that diagnosis, my gastro. informed me that the ENT wouldn't be able to make that diagnosis with the procedure he performed. Anyhow, the gastro. now wants to perform an endoscopy on Nov. 8th to rule out a hiatal hernia, Barrett's Esophagus, Esophagus cancer ect. My question is what are the risk other than the anesthesia are there with this procedure? Also, would you consider this procedure necessary? meaning that I've been on this inhibitor for yrs. now. So, if anything serious I would think I wouldn't be sitting here today. I'm not trying to be funny, just want to make sure that I'm not having a unnecessary procedure done. I'm just very scared to have any procedure performed after my bad experience. Thank you for your advice.
I'm a little confused. Do you have any residual symptoms currently? My rencollection was that things had resolved. If you have no symptoms, what is being evaluated? I appreciate that most GI docs consider an EGD to be part of their general physical exam but there should be some indication for it. The short answer to your question is that any risk of the procedure is miniscule. I temain amazed that third party payors continue to reimburse for some of these procedures, especially when the docs insist on using endoscopy centers that they have a financial stake in. I guess I am jealous when I have to go to such extremes to obtain straight forward diagnostic tests that are clearly indicated.
Good Morning! and thank you for such a quick response. I'm also a little confused as to why he wants to perform this procedure. When in fact, I told him I'm not having a problem with heartburn. I forgot to mention, that I did tell him how when my liver enzymes elevated & I discontinued use (being afraid to take any medications with elevated liver enzymes at that time) of the protonix, that I would get nauseated as well as I explained to you previously. Therefore, he said before I discontinue or ween myself off protonix. He'd like to make a proper diagnoses (something to that effect). Funny, you mention about docs insisting on using endoscopy centers they've a financial stake in, because he and the other doctors in this office are actually owners of this endoscopy center. I learned when reading pamphlet for procedure. I must say, you're right about and I agree with your summation about some doctors wanting to just profit. That's why after seeing the gastroenterologist for elevated liver enzymes, and explaining another issue I'd about 5yrs. ago with a attack I had involving my left side under my ribcage & around to my back & shoulder blades. Now, having what I call flare ups sometimes of trapped gas that he was more concerned about the misdiagnosis of a hiatal hernia that he himself said couldn't be made with the procedure the ENT performed in his office. Well, I just cancelled the procedure at least for now anyways. However, I do have a question in regards to a response you had made to me previously. You'd said previously, when I asked about discontinuing use of a inhibitor, that one could ween themselves off. I'm confused as to you also saying when asked, is it true that one's body more or less depends on a inhibitor after taking it for many yrs. meaning your stomach gets use to less acid leaving no other option but to continue to take the inhibitor. Well, you responded (can't remember exact words) but more or less that's not so. Then why does one have to ween themselves off if not so? just trying to understand. I really want to thank you for all of your assistance into this matter. Kudo's to you and all the other doctors on this medical forum that are here to assist other's in their medical issue's.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.